Tag: anaphylaxis

FDA: CHLORHEXIDINE GLUCONATE MAY CAUSE ALLERGIC REACTIONS

FCAAIA Notes: It is pretty rare that products placed on unbroken skin cause systemic allergic reactions.  However, chlorhexidine is a notable exception. Chlorhexidine is in many over the counter antiseptic products.  You should not avoid these products unless you react to them.  But is you have an allergic reaction after using one, be aware that it may be the cause.  Continue reading “FDA: CHLORHEXIDINE GLUCONATE MAY CAUSE ALLERGIC REACTIONS”

AUVI-Q RETURNING TO MARKET IN 2017

FCAAIA Notes: Until now, I have only posted articles about a specific brand of a medication if it is the only one available in its class.  However, the absence of Auvi-Q has been a real problem from many patients, especially because the manufacturers of its competitor (EpiPen by Mylan) raised its price prohibitively high. Continue reading “AUVI-Q RETURNING TO MARKET IN 2017”

ANAPHYLAXIS: EARLY EPINEPHRINE TIED TO FEWER OVERALL DOSES

FCAAIA Notes: Epinephrine (adrenalin) is the treatment of choice for anaphylaxis.  Delay in administration of epinephrine is the major risk factor for poor outcomes in anaphylaxis, including anaphylactic death.

Patients at risk for anaphylaxis should own an epinephrine auto-injector (e.g., EpiPen) and know how to use it. Continue reading “ANAPHYLAXIS: EARLY EPINEPHRINE TIED TO FEWER OVERALL DOSES”

Skip to content